aequationes mathematicae

, Volume 18, Issue 1–2, pp 1–34 | Cite as

Functional equations on restricted domains

  • Marek Kuczma
Survey Papers

Keywords

Primary 39A30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Aczél, J.,Miszellen über Funktionalgieichungen. I. Math. Nachrichten19 (1958), 87–99.MATHCrossRefGoogle Scholar
  2. [2]
    Aczél, J.,Über die Begründung der Additionsund Multiplikations formeln von bedingten Wahrscheinlichkeiten. Magyar Tud. Akad. Mat. Kutató Int. Közl.6 (1961), 111–121.MATHGoogle Scholar
  3. [3]
    Aczél, J.,Vorlesungen über Funktionalgleichungen und ihre Anwendungen. Birkhäuser Verlag, Basel und Stuttgart, 1961.MATHGoogle Scholar
  4. [4]
    Aczél, J.,Lectures on functional equations and their applications. Academic Press, New York and London, 1966.MATHGoogle Scholar
  5. [5]
    Aczél, J.,Remark (P 43). Aequationes Math.2 (1969), 369.Google Scholar
  6. [6]
    Aczél, J.,Problem (P 56). Aequationes Math.4 (1970), 244–245.CrossRefGoogle Scholar
  7. [7]
    Aczél, J.,Problem (P 141). Aequationes Math.12 (1975), 303.Google Scholar
  8. [8]
    Aczél, J., Baker, J. A., Djoković, D. Ž., Kannappan, Pl., andRadó, F.,Extensions of certain homomorphisms of subsemigroups to homomorphisms of groups. Aequationes Math.6 (1971), 263–271.MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Aczél, J. andDarcóczy, Z.,Charakterisierung der Entropien positiver Ordnung und der Shannonschen Entropie. Acta Math. Acad. Sci. Hungar.14 (1963), 95–121.MATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    Aczél, J. andDarcóczy, Z.,On measures of information and their characterizations. Academic Press, New York, London, and San Francisco, 1975.MATHGoogle Scholar
  11. [11]
    Aczél, J. andErdös, P.,The non-existence of a Hamel-basis and the general solution of Cauchy’s functional equation for nonnegative numbers. Publ. Math. Debrecen12 (1965), 259–265.MATHMathSciNetGoogle Scholar
  12. [12]
    Aczél, J., Fladt, K. andHosszú, M.,Lösung einer mit dem Doppelverhältnis zusammenhängender Funktionalgleichung. Magyar Tud. Akad. Mat. Kutató Int. Közl.7 (1962), 335–352.MATHGoogle Scholar
  13. [13]
    Balcerzyk, S.,Wstep do algebry homologicznej. Polish Scientific Publishers, Warszawa, 1970.MATHGoogle Scholar
  14. [14]
    Baron, K.,On extending of solutions of a functional equation. Aequationes Math.13 (1975), 285–288.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    Baron, K. andGer, R.,On Mikusiński-Pexider functional equation. Colloquium Math.28 (1973), 307–312.MATHMathSciNetGoogle Scholar
  16. [16]
    Boas, R. P.,Functions which are odd about several points. Nieuw. Arch. Wisk. [3]1 (1953), 27–32. Addendum, ibid.5 (1957), 25.MATHMathSciNetGoogle Scholar
  17. [17]
    de Bruijn, N. G.,On almost additive functions. Colloquium Math.15 (1966), 59–63.MATHGoogle Scholar
  18. [18]
    Burstin, C.,Über eine spezielle Klasse reeller periodischer Funktionen. Monatsh. Math.26 (1915), 229–262.MATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    Daróczy, Z.,Notwendige und hinreichende Bedingungen für die Existenz yon nichtkonstanten Lösungen linearer Funklionalgleichungen. Acta Sci. Math. Szeged22 (1964), 31–41.Google Scholar
  20. [20]
    Daróczy, Z.,Uber die Funktjonalgleichung φ[φ(x)y] = φ(x)φ(y). Acta Univ. Debrecen, Ser. Fiz. Chem.8 (1962), 125–132.Google Scholar
  21. [21]
    Daróczy, Z. andGyóry, K.,Die Cauchysche Funktionalgleichung über diskreten Mengen. Publ. Math. Debrecen13 (1966), 249–255.MATHMathSciNetGoogle Scholar
  22. [22]
    Daróczy, Z. andLosonczi, L.,Über die Erweiterung der auf einer Punktmenge additiven Funktionen. Publ. Math. Debrecen14 (1967), 239–245.MATHMathSciNetGoogle Scholar
  23. [23]
    Denny, J. L.,Sufficient conditions for a family of probabilities to be exponential. Proc. Nat. Acad. Sci. U.S.A.57 (1967), 1184–1187.MATHCrossRefMathSciNetGoogle Scholar
  24. [24]
    Denny, J. L.,Cauchy’s equation and suffcient statistics on arcwise connected spaces. Ann. Math. Statistics41 (1970), 401–411.MATHCrossRefMathSciNetGoogle Scholar
  25. [25]
    Dhombres, J. G.,Functional equations on semi-groups arising from the theory of means. Nanta Mathematica5, No 3 (1972), 48–66.MATHMathSciNetGoogle Scholar
  26. [26]
    Dhombres, J. G.,Interpolation linéaire et équations fonctionnelles. Ann. Polon. Math.32 (1976), 287–302.MATHMathSciNetGoogle Scholar
  27. [27]
    Dhombres, J. G.,On some extensions of homomorphisms. Nanta Math. (1976).Google Scholar
  28. [28]
    Dhombres, J. G. andGer, R.,Conditional Cauchy equations. Glasnik Mat. (to appear).Google Scholar
  29. [29]
    Dubikajtis, L., Ferens, C., Ger, R. andKuczma, M.,On Mikusiński’s functional equation. Ann. Polon. Math.28 (1973), 39–47.MATHMathSciNetGoogle Scholar
  30. [30]
    Dubikajtis, L. andKuczma, M.,On non-localized oriented angles. Ann. Polon. Math.25 (1972), 227–239.MATHMathSciNetGoogle Scholar
  31. [31]
    Erdös, P.,On the distribution function of additive functions. Ann. of Math.47 (1946), 1–20.CrossRefMathSciNetGoogle Scholar
  32. [32]
    Erdös, P.,P 310, Colloquium Math.7 (1960), 311.Google Scholar
  33. [33]
    Erdös, P. andGolomb, M.,Functions which are symmetric about several points. Nieuw. Arch. Wisk. [3]3 (1955), 13–19.MATHMathSciNetGoogle Scholar
  34. [34]
    Etigson, L.,A system of functional equations with restricted argument for the cosine. Aequationes Math.10 (1974), 309–310.Google Scholar
  35. [35]
    Faddeev, D. K.,Zum Begriff der Entropie eines endlichen Wahrscheinlischkeitsschemas. In: Arbeiten zur Informationstheorie, Vol. I. Berlin, 1957, pp. 88–90.MathSciNetGoogle Scholar
  36. [36]
    Fischer, P.,Sur l’équivalence des équations fonctionnelles f(x +y)=f(x)+f(y)et f 2(x +y)=[f(x)+f(y)]2. Ann. Fac. Sci. Univ. Toulouse, 1968, 71–73.Google Scholar
  37. [37]
    Fischer, P., Remarque. Aequationes Math.2 (1969), 369.Google Scholar
  38. [38]
    Fischer, P. andMuszély, Gy.,A Cauchy-féle függvényegyenlet bizonyos tipusú általánositásai. Mat. Lapok16 (1965), 67–75.MATHMathSciNetGoogle Scholar
  39. [39]
    Fischer, P. andMuszély, Gy.,On some new generalizations of the functional equation of Cauchy. Canadian Math. Bull.10 (1967), 197–205.MATHGoogle Scholar
  40. [40]
    Ger, R.,On almost polynomial functions. Colloquium Math.24 (1971), 95–101.MATHMathSciNetGoogle Scholar
  41. [41]
    Ger, R.,On some functional equations with a restricted domain. I. Fundamenta Math.89 (1975), 131–149.MATHMathSciNetGoogle Scholar
  42. [42]
    Ger, R.,On some functional equations with a restricted domain. II. Fundamenta Math. (to appear).Google Scholar
  43. [43]
    Ger, R. On some functional equations with a restricted domain. Bull. Acad. Polon. Sci., Sér. Sci. Math. Astronom. Phys.24 (1976). 432–429.MathSciNetGoogle Scholar
  44. [44]
    Ger, R.,On all alternative functional equation. Aequationes Math.15 (1977).Google Scholar
  45. [45]
    Ger, R.,Note on almost additive functions. Aequationes Math. (to appear).Google Scholar
  46. [46]
    Ger, R.,On a method of solving of conditional Cauchy equations. Univ. Beograd Publ. Elektrotehn. Fak. SeE Mat. Fiz. No. 544–576 (1976), 159–165.Google Scholar
  47. [47]
    Ger, R. andKuczma, M.,On inverse additive functions. Boll. Un. Mat. Ital. (4)11 (1975), 490–495.MATHMathSciNetGoogle Scholar
  48. [48]
    Golab, S.,Einige grundlegende Fragen der Theorie der Funktionalgleichungen. Glasnik Mat.-Fiz. Astr. (2)20 (1965), 57–63.MATHMathSciNetGoogle Scholar
  49. [49]
    Golab, S. andLosonczi, L.,Uber die Funktionalgleichung der Funktion Arccosinus. I. Die lokalen Lösungen, Publ. Math. Debrecen12 (1965), 159–174.MATHMathSciNetGoogle Scholar
  50. [50]
    Grzaślewicz, A.,On extensions of homomorphisms. Aequationes Math. (to appear).Google Scholar
  51. [51]
    Grzaślewicz, A., Powaszka, Z. andTabor, J.,On Cauchy’s nucleus, Publ. Math. Debrecen (to appear).Google Scholar
  52. [52]
    Grzaślewicz, A. andTabor, J.,On the equivalence of two definitions of the fulfillment of the translation equation and on the extensions of the solutions of this equation. Rocznik Naukowo-Dydaktyczny WSP w Krakowie, Prace Mat.7 (1974), 47–57.Google Scholar
  53. [53]
    Hartman, P. andKreshner, R.,The structure of monotonic functions. Amer. J. Math.59 (1937), 809–822.CrossRefMathSciNetGoogle Scholar
  54. [54]
    Hartman, P.,Problème 230, Colloquium Math.5 (1958), 236–237.MathSciNetGoogle Scholar
  55. [55]
    Hartman, S.,A remark about Cauchy’s equation. Colloquium Math.8 (1961), 77–79.MATHMathSciNetGoogle Scholar
  56. [56]
    Hosszú, M.,Egy alternativ függvényegyenletröl. Mat. Lapok14 (1963), 98–102.MathSciNetGoogle Scholar
  57. [57]
    Jurkat, W. B., On Cauchy’s functional equation. Proc. Amer. Math. Soc.16 (1965), 683–686.MATHCrossRefMathSciNetGoogle Scholar
  58. [58]
    Kannappan, Pl. andKuczma, M.,On a functional equation related to the Cauchy equation. Ann. Polon. Math.30 (1974), 49–55.MATHMathSciNetGoogle Scholar
  59. [59]
    Kemperman, J. H. B., On the Levi-Civita functional equation. Aequationes Math.1 (1968), 279.Google Scholar
  60. [60]
    Kuczma, M.,Almost convex functions. Colloquium Math.21 (1970), 279–284.MATHMathSciNetGoogle Scholar
  61. [61]
    Kuczma, M.,Some remarks about additive functions on cones. Aequationes Math.4 (1970), 303–306.MATHCrossRefMathSciNetGoogle Scholar
  62. [62]
    Kuczma, M.,P 56 SI, Aequationes Math.5 (1970), 326–327.CrossRefMathSciNetGoogle Scholar
  63. [63]
    Kuczma, M.,Convex functions. In: Functional equations and inequalities, Edizioni Cremonese, Roma, 1971, pp. 195–213.Google Scholar
  64. [64]
    Kuczma, M.,Cauchy’s functional equation on a restricted domain. Colloquium Math.28 (1973), 313–315.MATHMathSciNetGoogle Scholar
  65. [65]
    Lajkó, K.,Applications of extensions of additive functions. Aequationes Math.11 (1974), 68–76.MATHCrossRefMathSciNetGoogle Scholar
  66. [66]
    Losonczi, L.,Bestimmung aller nichtkonstanten Lösungen von linearen Funktionalgleichungen. Acta Sci. Math. Szeged25 (1964), 250–254.MATHMathSciNetGoogle Scholar
  67. [67]
    Losonczi, L.,Problem (P 19). Aequationes Math.1 (1968), 149.Google Scholar
  68. [68]
    Marcus, S.,Conditii de echivalentą cu o constantą pentru functii integrabile Riemann si functti cu proprietatea lui Baire, An. Univ. “C. I. Parhon” Bucureşti, Ser. Sti. Nat.22 (1959), 59–62.Google Scholar
  69. [69]
    Midura, S. andTabor, J.,Sur les itération avec un paramètre réel des fonctions sous-modules. Demonstratio Math.6 (1973), 271–287.MATHMathSciNetGoogle Scholar
  70. [70]
    Mikusiński, J. andSkórnik, K.,Macierzowa teoria ukladów optycznych. (in preparation).Google Scholar
  71. [71]
    Moszner, Z.,P 56S 2. Aequationes Math.6 (1971), 112–113.CrossRefMathSciNetGoogle Scholar
  72. [72]
    Moszner, Z.,Sur le prolongement des objets géométriques transitifs. Tensor (N. S.)26 (1972), 239–242.MATHMathSciNetGoogle Scholar
  73. [73]
    Moszner, Z. andPilecka, B.,Sur le prolongement des objets géométriques non-transitifs. Tensor (N. S.)28 (1974), 63–66.MATHMathSciNetGoogle Scholar
  74. [74]
    Moszner, Z. andTabor, J.,L’équation de translation sur la structure avec zéro. Ann. Polon. Math.31 (1976), 255–264.MATHMathSciNetGoogle Scholar
  75. [75]
    Ng, C. T., Representation of measures of information with the branching property. Information and Control25 (1974), 45–56.MATHCrossRefMathSciNetGoogle Scholar
  76. [76]
    Rényi, A.,On a theorem of P. Erdös and its application in information theory. Mathematica (Ciuj)1 (24) (1959), 341–344.Google Scholar
  77. [77]
    Sablik, M.,On proper linearly invariant set ideals. (to appear).Google Scholar
  78. [78]
    Światak, H.,On the equation ρ(x +y)2 = [ρ(x)g(y)+ρ(y)g(x)]2. Zeszyty Nauk. Uniw. Jagiello. Prace Fiz.10 (1965), 97–104.Google Scholar
  79. [79]
    Światak, H.,On the functional equation ƒ1(x 1+...+x n)2=[Σ(i l,...,i nƒ1(x i l)...ƒn(x i n)]2. Ann. Univ. Sci. Budapest. Eötvös Sect. Math.10 (1967), 50–52.Google Scholar
  80. [80]
    Światak, H.,On the equivalence of some functional equations. Publ. Tech. Univ. Miskolc30 (1970), 275–279.Google Scholar
  81. [81]
    Światak, H.,On the functional equation f(x +y)2 = [f(x) +/(y)]2. Publ. Techn. Univ. Miskolc30 (1970), 307–308.Google Scholar
  82. [82]
    Światak, H.,Functional equations characterizing probability distributions. Aequationes Math.11 (1974), 303–304.Google Scholar
  83. [83]
    Światak, H. andHosszu, M.,Remarks on the functional equation e(x, y)f(xy)=f(x)+ f(y). Publ. Techn. Univ. Miskolc30 (1970), 323–325.Google Scholar
  84. [84]
    Światak, H. andHosszu, M.,Notes on functional equations of polynomial form. Publ. Math. Debrecen17 (1970), 61–66.MathSciNetGoogle Scholar
  85. [85]
    Székelyhidi, L.,Nyít ponthalmazon additív függvény általános elöallitása, Magyar Tud. Akad. Mat. Fiz. Oszt. Közl.21 (1972), 503–509.Google Scholar
  86. [86]
    Tabor, J.,On the extensions of algebraic objects over a Brandt groupoid. Tensor (N. S.)29 (1975), 85–88.MATHMathSciNetGoogle Scholar
  87. [87]
    [88]Tabor, J.,Regular extensions of algebraic objects. Tensor (N. S.),30 (1976), 186–190.MATHMathSciNetGoogle Scholar
  88. [88]
    Tabor, J.,,On the translation equation occurring in the iteration theory. Demonstratio Math.9 (1976), 119–127.MATHMathSciNetGoogle Scholar
  89. [89]
    Tabor, J.,Solution of Cauchy’s functional equation on a restricted domain. Colloquium Math. (to appear).Google Scholar
  90. [90]
    Tabor, J.,Continuous solutions of Cauchy’s functional equation on a restricted domain. Aequationes Math. (to appear).Google Scholar
  91. [91]
    Vajzović, F.,Über ein Funktional H mit der Eigenschaft: (x, y) = 0 ⇒ H(x + y) + H(x − y) = 2H(x)+2H(y). Aequationes Math.1 (1968), 141.Google Scholar
  92. [92]
    Vincze, E.,Altemativ függvényegyenletek megoldásairól. Mat. Lapok14 (1963), 179–195.Google Scholar
  93. [93]
    Vincze, E.,Betrag zur Theorie der Cauchyschen Funktionalgleichungen. Archiv der Math.15 (1964), 132–135.MATHCrossRefMathSciNetGoogle Scholar
  94. [94]
    Vincze, E.,Über eine Verallgemeinerung der Cauchyschen Funktionalgleichung. Funkcial. Ekvac.6 (1964), 55–62.MATHMathSciNetGoogle Scholar
  95. [95]
    Vincze, E.,Über eine Klasse der ahernativen Funktionalgleichungen. Aequationes Math.2 (1969), 364–365.Google Scholar
  96. [96]
    Wegrzyk R.,On extending of integrable solutions of a functional equation of n-th order. Commentationes Math. (to appear).Google Scholar
  97. [97]
    Zdun, M. C.,On the uniqueness of solutions of the functional equation ρ(x + f(x))= ρ(x)+ρ(f(x)). Aequationes Math.8 (1972), 229–232.MATHCrossRefMathSciNetGoogle Scholar
  98. [98]
    Zelazko, W.,Algebry Banacha. Polish Scientific Publishers, Warszawa, 1968.MATHGoogle Scholar
  99. [99]
    Kuczma, M.,On some alternative functional equations. Aequationes Math. (to appear).Google Scholar
  100. [100]
    Dhombres, J. G.,Sur quelques extensions d’homomorphismes. C. R. Acad. Sci. Paris281 (1975), 503–506.MATHMathSciNetGoogle Scholar
  101. [101]
    Dhombres, J. G.,Solution générale sur un groupe abélien de l’équation fonctionnelle f(x * f(y))= f(f(x) * y). Aequationes Math.15 (1977). . . . .Google Scholar
  102. [102]
    Matras, Y.,Sur l’équation fonctionnelle f(xf(y)) = f(x)f(y). C. R. Acad. Royale Belgique. Bull. Cl. Sc. (5)55 (1969). 731–751.MATHMathSciNetGoogle Scholar

Copyright information

© Birkhäuser-Verlag 1978

Authors and Affiliations

  • Marek Kuczma
    • 1
  1. 1.Department of MathematicsSilesian UniversityKatowicePoland

Personalised recommendations